Antidepressant Changes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tsweet
New Member


Date Joined Sep 2006
Total Posts : 2
   Posted 9/14/2006 8:59 PM (GMT -7)   
Hi, I'm new here and wanted to kind of tag on to the antidepressant thread to say that they do work.

However, I've been on several for the past 7 years and have long since been ready to get off. I've changed psychiatrists to one who is more open to changing them and possibly reducing them.

I'm currently taking Luvox, Wellbutrin and Buspar, and he told me that Cymbalta basically combines the medicines from two of them...can't remember now which ones...I think it was Luvox and Wellbutrin.

Have any of your doctors suggested this? He was giving me a prescription to just immediately stop taking two of them and just go for Cymbalta. I ended up not filling it because the drug was very expensive, even with medical insurance.

I'm on track to getting two of these drugs, Wellbutrin and Buspar for free through drug programs I found online. about to go look for Cymbalta.

It didn't seem normal that he would suggest immediately stopping two medications...

Has anyone taken these drugs for this long? I know it has given me some unwanted side effects, and I'm tired of the high costs now that I'm no longer carrying prescription drug coverage (hence the free programs). Any suggestions? I don't seem to be getting anywhere with doctors. I mean my main symptoms are gone...I get down every once in a while, but for the most part, I feel great.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/15/2006 4:25 AM (GMT -7)   

Hi Tsweet, First let me welcome you to healing well, we are most happy to have you join our group here.

I am in agreement that antidepressants do work...for most people.  I believe that it depends entirely on what type of depression you have, lifestyle, body chemistry and attitude.  But this is always open for debate.

I was on Luvox for several years and did well on it but, it does have the potential for many side effects in the long run.  I haven’t taken Wellbutrin or Buspar so can’t comment on those.  I would be concerned with the fact that you’re taking 3 antidepressants to control your depression and this is known as "stacking" in the psychiatric field. That alone I am surprised if it isn’t giving you some drug interactions between the 3. Anyway, does your physician believe that taking you off of these and starting one is going to be sufficient?

Cymbalta is the newest antidepressant on the market so it does figure that it is going to be costly for awhile. 

I don’t guess it is out yet in a generic form.  I believe that drug companies have 7 yrs once they introduce a new medication on market before a generic form can be released...but don’t quote me on this as I may be wrong on the time line.

Cymbalta is showing great promise and many are saying that it helps with depression.  I would suggest to do research about the medication and communicate well with your physician.

Please do let us know how it turns out...My thoughts are with you...Take care


Elisha

Co~Mod: Depression

Moderator: Heart & Cardiovascular Disease

http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:19 AM (GMT -7)
There are a total of 2,734,680 posts in 301,234 threads.
View Active Threads


Who's Online
This forum has 151348 registered members. Please welcome our newest member, fenway17.
303 Guest(s), 11 Registered Member(s) are currently online.  Details
Bololidat, TOOTY, Loutucky, fenway17, Suffering34, ks1905, joavila92, quincy, bdavis, trumpet123, Sashrag


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer